Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2018, 7:16 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 7:16 PM MDT (01:16 UTC)
- Expired
- Jun 23, 2018, 7:51 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:30 PM MDT | TSTM WND GST 58 | 9 Ese Broadwater, NE | LISCO1 UPR SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3839 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WUUS55 KCYS 240116
SVRCYS
NEC033-123-240215-
/O.NEW.KCYS.SV.W.0119.180624T0116Z-180624T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
716 PM MDT SAT JUN 23 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Cheyenne County in the Panhandle of Nebraska...
Southeastern Morrill County in the Panhandle of Nebraska...
* Until 815 PM MDT.
* At 715 PM MDT, a severe thunderstorm was located over The
Intersection Of Highway 385 And 92, or 32 miles north of Sidney,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail. This storm has a
history of producing winds of 60 to 65 mph and minor tree
damage in Bridgeport.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Cheyenne and southeastern Morrill Counties, including
the following locations... Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4144 10310 4173 10312 4176 10267 4174 10264
4140 10263 4139 10261 4133 10261
TIME...MOT...LOC 0115Z 281DEG 33KT 4161 10293
HAIL...0.75IN
WIND...60MPH
$$
Rubin2 follow-up statements
582
WWUS55 KCYS 240134
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
734 PM MDT SAT JUN 23 2018
NEC033-123-240215-
/O.CON.KCYS.SV.W.0119.000000T0000Z-180624T0215Z/
Cheyenne NE-Morrill NE-
734 PM MDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN CHEYENNE AND SOUTHEASTERN MORRILL COUNTIES...
At 733 PM MDT, a severe thunderstorm was located 9 miles northwest of
Lisco, or 23 miles northwest of Oshkosh, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Cheyenne and southeastern Morrill Counties, including
the following locations... Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4140 10292 4174 10290 4176 10267 4174 10264
4140 10263 4139 10261 4133 10261
TIME...MOT...LOC 0133Z 273DEG 31KT 4162 10271
HAIL...<.75IN
WIND...60MPH
$$
Rubin755
WWUS55 KCYS 240151
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
751 PM MDT SAT JUN 23 2018
NEC033-123-240201-
/O.CAN.KCYS.SV.W.0119.000000T0000Z-180624T0215Z/
Cheyenne NE-Morrill NE-
751 PM MDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4140 10292 4174 10290 4176 10267 4174 10264
4140 10263 4139 10261 4133 10261
TIME...MOT...LOC 0148Z 281DEG 33KT 4159 10249
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:27 PM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 23, 2:27 PM MDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
227 PM MDT Sat Jun 23 2018
.SHORT TERM...(This evening through Monday night)
Issued at 225 PM MDT Sat Jun 23 2018
Scattered showers and a few storms developing over northwest parts
of the CWA ahead of the next upper low evident on satellite over
western Montana. Expect convection to continue to increase through
this evening as the upper low moves towards the CWA overnight. Some
potential for heavy rainfall exists especially over northern parts
so the current flood watch looks fine. Rain may taper off some later
tonight as suggested by the HRRR but should increase again Sunday
as the upper low drifts slowly east into western Nebraska.
Instability not too high Sunday/ CAPES about 500-900 J/kg over the
NE Panhandle/ and latest SPC outlook has slipped the Slight risk
east of the CWA but a few stronger storms still may occur over the
NE Panhandle. Locally heavy rainfall still possible with stronger
storms. The upper low will continue to drift slowly eastward Sunday
night and Monday with showers and a few storms persisting over the
NE Panhandle in wrap-around flow. Monday night looks dry with clearing
skies.
.LONG TERM...(Tuesday through Saturday)
Issued at 225 PM MDT Sat Jun 23 2018
Some changes gleaned from the 12Z medium range models/ensembles.
Northwest flow aloft downstream of upper ridge early Tuesday becomes
zonal as shortwave energy translates east across far southern
Canada through Wednesday night. Flow aloft backs to the southwest
as a upper trough deepens over the northwest CONUS Thursday and
Friday. The GFS is deeper/slower than the ECMWF with this trough.
A weak surface front slips southward into the high plains
Wednesday and stalls along the Laramie Range Wednesday night. No
convection is forecast with this boundary, which shifts northward
as a warm front Thursday. This front again drifts southward with
the passage of a shortwave across the Dakotas. Isolated convection
is possible Thursday evening north and east of a line from
Douglas to Scottsbluff. A low pressure system develops over
northern WY Friday and tracks to the east in SD Friday night, with
front sagging south into portions of eastern WY and northern NE.
Isolated to scattered convection may develop as far south as
Wheatland, Scottsbluff and Alliance Friday night and Saturday.
Above normal temperatures will prevail through the long term with
highs in the 80s to mid 90s Tuesday and Thursday, and 80s
Wednesday, Friday and Saturday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1155 AM MDT Sat Jun 23 2018
Generally VFR. Scattered showers and thunderstorms will develop this
afternoon, becoming more numerous this evening. Onset will be between
20Z and 23Z in southeast WY, and after 23Z in western NE Panhandle.
Brief gusty/erratic winds, moderate turbulence and small hail will
accompany the stronger convection along and east of I-25. TSRA will
weaken to SHRA later this evening. Winds will shift to northerly as
a cold front passes through this evening.
&&
.FIRE WEATHER...
Issued at 225 PM MDT Sat Jun 23 2018
A low pressure system in the upper atmosphere will move across the area
through Sunday bringing widespread showers and thunderstorms, with
wetting rainfall in many areas. Heavy rainfall is possible, especially
over northern districts. The low pressure system will move east of the
area Sunday night and Monday with rain coming to and end. Warmer and
mainly dry weather is expected by midweek.
&&
.HYDROLOGY...
Issued at 225 PM MDT Sat Jun 23 2018
Scattered to numerous showers and thunderstorms will develop this
afternoon and evening across southeastern Wyoming and the western
Nebraska Panhandle. 700 mb mixing ratios over 7 g/kg will be more
than adequate for heavy rainfall with the stronger cells, with
accumulations over an inch through Sunday evening. Although storm
motion will not be particularly slow, training storms and already
saturated ground may cause localized flooding across the flood watch
area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch from 6 PM MDT this evening through Sunday evening
for WYZ101>103.
NE...None.
&&
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RE
HYDROLOGY...MAJ/ADLHazardous weather outlook, Jun 23, 11:14 AM MDT, 8 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cheyenne WY 1114 AM MDT Sat Jun 23 2018 WYZ103>106-109>118-241100- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1114 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are expected to develop over the area this afternoon with more widespread showers and storms tonight. A few storms may produce gusty winds and small hail this afternoon and evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and scattered thunderstorms will remain likely Sunday before ending Sunday night. Locally heavy rainfall is possible. .Spotter information statement... Spotter activation is not expected at this time. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-241100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 1114 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are expected to develop over the area this afternoon with more widespread showers and storms tonight. A few storms may become strong and possibly severe by late this afternoon into this evening with gusty winds and hail the main threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and scattered thunderstorms will remain likely Sunday before ending Sunday night. Locally heavy rainfall is possible. .Spotter information statement... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 23, 6:24 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 2 W SCOTTSBLUFF 41.87N 103.70W
06/23/2018 E60 MPH SCOTTS BLUFF NE TRAINED SPOTTER
HALF INCH HAIL ALONG WITH VERY HEAVY RAINFALL AND STRONG
WINDS. HAIL LASTED TIL 618 PM.
&&
GCLAYCOMSpecial weather statement, Jun 23, 6:31 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
631 PM MDT SAT JUN 23 2018
NEZ019-021-240130-
Scotts Bluff NE-Morrill NE-
631 PM MDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF AND
CENTRAL MORRILL COUNTIES UNTIL 730 PM MDT...
At 631 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bayard, or 15 miles southeast of Scottsbluff, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bayard, Moomaws Corner and South Bayard Junction around 635 PM
MDT.
The Intersection Of Highway 385 And L62 around 650 PM MDT.
Bridgeport, Northport and Bridgeport State Recreation Area around
655 PM MDT.
Other locations impacted by this storm include McGrew.
LAT...LON 4172 10349 4188 10350 4187 10268 4176 10267
4174 10264 4172 10263 4159 10263
TIME...MOT...LOC 0031Z 279DEG 33KT 4178 10338
RubinLocal storm report, Jun 23, 6:33 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 S SCOTTSBLUFF 41.85N 103.66W
06/23/2018 M1.00 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
DDEALLocal storm report, Jun 23, 6:37 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 W SCOTTSBLUFF 41.87N 103.68W
06/23/2018 M1.00 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
DDEALLocal storm report, Jun 23, 6:49 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 6 SSE BAYARD 41.68N 103.28W
06/23/2018 E60 MPH MORRILL NE TRAINED SPOTTER
50 TO 60 MPH WINDS.
&&
GCLAYCOMLocal storm report, Jun 23, 6:55 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST BRIDGEPORT 41.67N 103.10W
06/23/2018 E65 MPH MORRILL NE BROADCAST MEDIA
60-65 MPH WIND GUSTS IN BRIDGEPORT. MINOR TREE DAMAGE
REPORTED.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:01 PM MDT | Special Weather Statement | CYS | Box Butte | 59 min |
| Jun 23, 6:31 PM MDT | Special Weather Statement | CYS | Morrill | 59 min |
| Jun 23, 6:37 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 38 min |
| Jun 24, 11:47 AM MDT | Special Weather Statement | CYS | Cheyenne | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.